CASE REPORT
Year : 2011  |  Volume : 2  |  Issue : 1  |  Page : 40-42

Atorvastatin-induced acute pancreatitis


1 Department of Pharmacy Practice, Manipal College of Pharmaceutical Sciences, Manipal University, Manipal, India
2 Department of Medicine, Kasturba Medical College, Manipal University, Manipal 576104, India

Correspondence Address:
Prasanna R Deshpande
Department of Pharmacy Practice, Near General Stores, Kasturba Hospital (KMC), Manipal - 576 104
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.77114

Rights and Permissions

Atorvastatin-induced acute pancreatitis (AP) is one of the rare adverse effects available in the literature. We report a case of 53-year-old patient developed AP after treatment with atorvastatin monotherapy which resolved after drug withdrawal. Extensive workup on AP failed to reveal any other etiology for it. To our knowledge, this is one of the rare case reports of AP caused due to atorvastatin monotherapy and it further strengthens the fact that statins may cause AP. There is need of continued reporting of such a rare adverse effect of atorvastatin for increasing awareness and to manage and avoid the same.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2446    
    Printed195    
    Emailed1    
    PDF Downloaded694    
    Comments [Add]    
    Cited by others 2    

Recommend this journal